Alert archive / Massachusetts / Gale Watches in 2014

Gale Watch 22, NWS Boston/Norton, MA

November 29, 2014

NWS Boston/Norton, MA issued this gale watch at Nov 29, 2014, 4:28 AM EST. It took effect at Nov 30, 2014, 7:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 29, 2014, 4:28 AM EST (09:28 UTC)
In effect from
Nov 30, 2014, 7:00 AM EST
Expired
Nov 30, 2014, 4:17 AM EST
In force
Issued by
NWS Boston/Norton, MA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale watch went out at Nov 28, 10:59 PM EST, 5 hours 29 minutes earlier.

Area forecast discussion, Nov 28, 10:59 PM EST, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1059 PM EST FRI NOV 28 2014

.SYNOPSIS...
DRY BUT COLD CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH
SATURDAY. A WARM FRONT CROSSES THE AREA SATURDAY NIGHT WITH A
LIGHT WINTRY MIX OF PRECIPITATION POSSIBLE. BEHIND THE FRONT MUCH
MILDER WEATHER IS ON TAP FOR SUNDAY AND MONDAY. A POLAR FRONT WILL
THEN SWEEP ACROSS THE REGION LATER MON...BRINGING A RETURN TO
COLDER WEATHER TUE. A WARM FRONT MAY THEN BRING ANOTHER RISK OF
WINTRY PRECIPITATION TOWARD THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...

1045 PM UPDATE...
OTHER THAN A FEW LEFTOVER LAKE EFFECT BANDS ACROSS THE BERKSHIRES
INTO N CENTRAL MA/S CENTRAL NH AS WELL AS ACROSS CAPE COD AND
MASSACHUSETTS BAYS...EXPECT MAINLY CLEAR SKIES. WINDS HAVE BEEN
DIMINISHING THIS EVENING...AND WILL DROP OFF OVERNIGHT EXCEPT MAY
CONTINUE ALONG THE COAST.

TEMPS HAVE BEEN DROPPING OFF STEADILY...FALLING AT OR BELOW
FREEZING ACROSS MOST AREAS EXCEPT THE OUTER CAPE AND NANTUCKET AT
03Z. WILL CONTINUE TO SEE TEMPS/DEWPTS DROP OVERNIGHT. CURRENT
FORECASTED LOWS LOOKED IN GOOD SHAPE. HAVE UPDATED TEMPS/DEWPTS TO
BRING CONDITIONS CURRENT IN THE NEAR TERM. ALSO UPDATED SKY COVER
TO REFLECT MAINLY CLEAR SKIES.

PREVIOUS DISCUSSION...
EXPECT THE COLDEST NIGHT OF THE FALL TONIGHT WITH HIGH PRESSURE
BUILDING OVERHEAD...CALM WINDS...CLEAR SKIES...AND FRESH SNOWPACK.
THE MAV GUIDANCE IS SIGNIFICANTLY COOLER THAN THE MET
GUIDANCE...BUT NOT SURE I COMPLETELY BUY INTO THE MAV TEMPS...SO
BLENDED IT WITH THE MET BUT WENT A FEW DEGREES COOLER THAN THE
BLEND. THIS GAVE LOW TEMPERATURES IN THE SINGLE DIGITS IN THE
NORTHWESTERN ZONES AND TEENS EVERYWHERE ELSE AWAY FROM THE
IMMEDIATE COAST AND ISLANDS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
HIGH PRESSURE SHIFTS OFFSHORE SLOWLY AS LOW PRESSURE MOVES INTO THE
GREAT LAKES.  QUIET BUT COLD WEATHER IS EXPECTED AGAIN WITH LIGHT
NORTHWESTERLY WINDS.  LATE IN THE DAY AS WINDS TURN TO THE SOUTHWEST
EXPECT INCREASING CLOUDS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...

* MUCH MILDER SUNDAY AND MONDAY
* RETURN TO CHILLY WEATHER TUESDAY
* SEASONABLE TEMPERATURES TOWARD THE END OF NEXT WEEK

SYNOPTIC OVERVIEW AND MODEL GUIDANCE EVALUATION...

DECENT LARGE SCALE AGREEMENT AMONG THE 28/12Z GUIDANCE SUITE.
RELATIVELY ZONAL FLOW ALOFT INTO THE MIDDLE OF NEXT WEEK CALLS
THE TIMING OF VARIOUS FEATURES INTO QUESTION. THE USA MODELS
MAINTAIN A FLATTER MID LEVEL FLOW LONGER THAN THE INTERNATIONAL
GUIDANCE. THIS IS LIKELY DUE TO THE HANDLING OF A POTENT SHORTWAVE
PROJECTED TO ARRIVE FROM THE NORTHWEST PACIFIC. SINCE THIS IS A
DAY 6/DAY 7 PROBLEM...WILL FAVOR THE CONSENSUS BLEND UNTIL THE
ENERGY OF THIS SHORTWAVE CAN BE BETTER SAMPLED.

DAILY SENSIBLE WEATHER DETAILS...

SATURDAY NIGHT...WARM FRONT APPROACHES THE REGION. THUS INCREASING
CLOUDS WITH THE CHANCE OF SOME SPOTTY LIGHT PRECIPITATION. MODEL
SOUNDINGS SUGGEST ANY LIGHT PRECIP WOULD BEGIN AS LIGHT SNOW OR
FLURRIES THEN TRANSITIONING TO SLEET...AND PERHAPS SOME FREEZING
RAIN...BEFORE COMPLETING THE TRANSITION TO ALL RAIN. COLUMN
STRUGGLES TO SATURATE SO ANY PRECIPITATION SHOULD BE LIGHT AND
SPOTTY. HENCE NOT A HIGH IMPACT EVENT.

SUNDAY AND MONDAY...SUBTROPICAL RIDGE BRIEFLY BUILDS ACROSS THE
SOUTHEAST STATES AND THIS PUSHES MILDER AIR NORTHWARD INTO NEW
ENGLAND WITH HIGHS INTO THE 50S ACROSS RI AND EASTERN MA BOTH
DAYS. A POLAR COLD FRONT MAY YIELD THE RISK FOR A FEW RAIN SHOWERS
/POSSIBLE ENDING AS SNOW SHOWERS/ LATE MONDAY/MONDAY NIGHT.

TUESDAY...1042 MB HIGH AND ITS ASSOCIATED POLAR AIRMASS SETTLE OVER
NEW ENGLAND...WITH TEMPS NEARLY 20 DEGS COLDER THAN MONDAY.

WEDNESDAY...OVERRUNNING PRECIP POSSIBLE WITH A WINTRY MIX GIVEN COLD
AIR WILL INITIALLY BE SLOW TO DISLODGE.

THURSDAY AND FRIDAY...TREND IS FOR DRIER BUT A RETURN TO COLDER...
BUT SEASONABLE...WEATHER.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT TERM /THROUGH SATURDAY/...HIGH CONFIDENCE.

TONIGHT...VFR CONDITIONS MOST OF TONIGHT. LOCAL MVFR POSSIBLE
ACROSS THE HIGHER RIDGES OF WESTERN MA AND SOUTHERN NH.

SATURDAY...VFR.

KBOS TERMINAL...HIGH CONFIDENCE.

KBDL TERMINAL...HIGH CONFIDENCE.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...MODERATE CONFIDENCE.

SATURDAY NIGHT-SUNDAY...LOWERING CLOUDS SATURDAY NIGHT WITH
POTENTIAL FOR MVFR CIGS/VSBYS IN WIDELY SCATTERED PCPN LATE AT
NIGHT AND SUNDAY MORNING. LOW LEVEL WINDS...AROUND 2000 FEET...
WILL INCREASE OVERNIGHT AND SUNDAY TO 40-45 KNOTS AND MAY CREATE
LOW LEVEL WIND SHEAR.

MONDAY...VFR WITH SCATTERED SHOWERS LATE OR AT NIGHT AS A COLD FRONT
MOVES THROUGH. SOUTHWEST WINDS AHEAD OF THE COLD FRONT WILL SWITCH
TO NORTHWEST AFTER THIS FRONT MOVES THROUGH.

TUESDAY...VFR WITH NORTH TO NORTHEAST WINDS.

WEDNESDAY...SCATTERED MVFR WITH MAINLY SOUTHEAST WINDS.

&&

.MARINE...
FORECASTER CONFIDENCE LEVELS...

LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.

.SHORT TERM /TONIGHT/...HIGH CONFIDENCE.

OVERNIGHT...W-NW WINDS CONTINUE TO DIMINISH. SEAS HAVE ALREADY
FALLEN BELOW 5 FT ACROSS MOST OF THE WATERS EXCEPT AROUND 5 FT ON
THE FAR EASTERN OUTER WATERS. HAVE TAKEN SMALL CRAFTS DOWN FOR
REMAINING WATERS.

OUTLOOK...SATURDAY THROUGH WEDNESDAY...MODERATE CONFIDENCE.

SATURDAY NIGHT...SMALL RISK OF A FEW SHOWERS OF RAIN OR SNOW AS A
HIGH PRESSURE MOVES FARTHER OFFSHORE.

SUNDAY...WARM FRONT LIFTS NORTH THROUGH THE REGION. MODEST SW
WIND DEVELOPS...BUT MAINLY DRY WEATHER.

MONDAY...COLD FRONT REMAINS WEST OF NEW ENGLAND...SO MODEST SW
WINDS CONTINUE.

TUESDAY...COLD HIGH PRES DRIFTS ACROSS SOUTHERN QUEBEC AND
NORTHERN NEW ENGLAND. LIGHTER NORTHEAST WINDS WITH GRADUALLY
DIMINISHING SEAS.

WEDNESDAY...HIGH PRESSURE MOVES FARTHER NORTHEAST INTO THE
MARITIMES. WINDS SHIFT FROM SOUTH TO SOUTHWEST DURING THE DAY.
RELATIVELY LIGHT SEAS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST SATURDAY FOR ANZ254-255.

&&

SYNOPSIS...BELK/RLG
NEAR TERM...BELK/RLG/EVT
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...BELK/RLG
MARINE...BELK/EVT
Hazardous weather outlook, Nov 28, 1:21 PM EST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
121 PM EST FRI NOV 28 2014

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-291830-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
121 PM EST FRI NOV 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL
OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE
AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-291830-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
121 PM EST FRI NOV 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 4:28 AM ESTSmall Craft AdvisoryBOX6 days
Nov 29, 3:52 PM ESTSmall Craft AdvisoryBOX31 hr

Nearby

Gale Watches in Massachusetts, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.